| Catalog Number |
222205 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/07/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: ¿ the product has not returned to depuy synthes, however a photo was provided for review.¿ visual inspection of the returned photo found that the anchor was still attached to the inserter.The anchor was broken at the distal end.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the 4.5 healix peek anch.W/ocord would have contributed to the complained device issue.¿ based on the investigation findings, the potential cause is traced to the procedural variables, such handling of the device or product interaction during procedure.The possible root cause can be associated with off axis insertion and levering during insertion.As per ifu, inserting the awl less than the specified depth, axial misalignment or levering with the anchor upon insertion, may result in anchor fracture, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
Event or Problem Description
It was reported that during an achilles repair surgical procedure it was observed that the 4.5 healix peek anch.W/ocord device anchor broke off.All broken parts were removed.Another like device was used to complete the procedure.There was a five minute delay in the procedure reported.There were no reports of injuries, medical intervention or prolonged hospitalization.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary: the product was returned to depuy synthes for evaluation.Visual inspection found that the anchor was broken at the distal end and still attached to the inserter.The overall device surface had foreign matter, presumably biological residue.No other anomalies could be observed.The overall complaint was confirmed as the observed condition of the 4.5 healix peek anch.W/ocord would have contributed to the complained device issue.Based on the investigation findings, the potential cause for the broken anchor can be traced to off axis insertion and levering during insertion.As per ifu- 109139 inserting the awl less than the specified depth, axial misalignment or levering with the anchor upon insertion, may result in anchor fracture.Do not apply a bending force to the inserter.This can damage the anchor or inserter tip.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: added: d9.The actual device was returned for evaluation.However, since the investigation is still on-going, the assignable root cause could not be determined at this time.Once the investigation has been completed, a follow-up report will be submitted accordingly.